MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-80/I20-40
Medical Device Problem Codes Loss of or Failure to Bond (1068); Leak/Splash (1354); Occlusion Within Device (1423)
Health Effect - Clinical Codes Occlusion (1984); Thrombus (2101); Stenosis (2263); Claudication (2550)
Date of Event 08/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Endologix will continue to investigate the reported event.The patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.A final report will be submitted once the investigation of the reported event has concluded.
 
Event or Problem Description
An afx2 bifurcated stent graft system was implanted to treat an abdominal aortic aneurysm.Approximately 3 weeks post index procedure, the patient returned with intermittent feeling of numbness on the right leg.A ct revealed that there was infolding of the proximal extension and a thromboembolic event on the entire length of the right common iliac.A re-intervention was performed approximately one month post index procedure where physician implanted six excluder aortic extensions from the distal portion of the infrarenal extension up to just below the renal artery.The thrombus in the right iliac artery was removed and a stent was implanted.As of the date of this report, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, it was determined that the most likely cause of the loss of seal was the short segment aortic dissection just above the cuff margin; this anatomy-related (off-label) harm likely was responsible for the suboptimal position of the cuff, which then likely caused cuff in-folding that was not resolved with angioplasty at implant, and later caused a complete cuff collapse.In turn, this collapse was likely the cause of the proximal loss of seal (type ia endoleak), the aortic and right iliac occlusion, as well as the left iliac stenosis.Lastly, the most likely cause of the distal loss of seal (type ib endoleak) was a combination of retrograde filling through the left iliac arteries and/or lumbar arteries (indeterminate endoleak).The manufacturing lot review confirmed all devices met specifications prior to release.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.(b)(4).

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6914855
Report Number2031527-2017-00502
Device Sequence Number13781016
Product Code MIH
UDI-Device Identifier00818009014689
UDI-Public(01)00818009014689(17)180417
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2018
Device Model NumberBEA25-80/I20-40
Device Lot Number1677505011
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer09/05/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFRARENAL CUFFLOT#: 1642638018; INFRARENAL CUFFLOT#: 1642638018
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR